Prozac with Lexapro?
- 11 Sep 2014 by Rosie412
- 11 September 2014
- lexapro, prozac, anxiety, panic disorder, premenstrual dysphoric disorder, generalized anxiety disorder, anxiety and stress, period, psychiatry
I am currently on Lexapro 30mg per day. I notice that I have an increase in anxiety during my period. My psychiatrist advised me to start taking 10mg Prozac a few days before my period, during my period, and for 2 days after. I have read that taking these two medications together can lead to serotonin syndrome.
Has anyone done this in the past with good results? Also, does this seem to be safe?
i would try other ways of dealing with the anxiety during that time rather than try another med. depends on how bad the anx is i guess. ex exercise, relaxation tech, im not saying its dangerous. i dont know. just my opinion. good luck.
10mg is a low dose of Prozac (average is 20-80mg) and not every day. This should be fine regarding serotonin syndrome. The bigger concern here to me is that neither Prozac nor lexapro are particularly good at managing anxiety. I would recommend adding Luvox or Zoloft instead of Prozac, as these are antidepressants in the same class as Prozac and lexapro, but have anxiolytic (anti-anxiety) effects.
Rosie412, I just looked up Fluotetine/Prozac on this website and I ran across something about premenstrual dysphoric disorder. It said that if you have this disorder then it's recommended to take Prozac once daily during your period or 14 days before you expect it to start and to follow your doctor's instructions.
I don't know if your anxiety falls under premenstrual dysphoric disorder or not, but maybe that's the angle your psychiatrist is coming from. I'd talk to him or her about your concerns, especially about the serotonin syndrome worries. It sounds like you need more information and your doctor should provide you with the rationale for asking you to do what you've described. Best of luck to you. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Feb 2013 • 6 answers
Posted 9 Aug 2013 • 6 answers
Posted 27 Apr 2014 • 4 answers
Posted 30 Mar 2018 • 1 answer
Posted 17 May 2018 • 1 answer